They started my dad on Lorazepam (Ativan) at the very beginning of the month. His encephilopothy symptoms seem to be getting worse. Only I can't tell, and nobody else knows either, if this is from the illness progressing more, or from the Lorazepam. He's having full on hallucinations, which could also be from the morphine pump (I don't know the dosage because they change it all the time, as well as give him bollises (sp?) when he needs them. He's lucid, but his lucidity is mixed with confusion, if that makes sense. For example, I had to move his truck from where he had been living, to my house. I went to pick up the keys from him, and he understood I was picking up the truck, but was saying that I needed to be careful because it had 1978 tags on it. It's got 2008 tags on it. So he knows what's going on around him, but he gets things very confused.
Anyone deal with anything like this?
ETA: I wanted to add that he is not as jaundiced as he was before. In fact, hardly at all. But the hospice nurse says this is not a good thing. Anyone know what she's talking about?